MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA AMISTEM-P; AMISTEM P STD. SIZE 4

MEDACTA INTERNATIONAL SA AMISTEM-P; AMISTEM P STD. SIZE 4
Model Number 01.18.404
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 04/09/2025
Type of Reportable Event Serious Injury
Event or Problem Description
At about 2 weeks after primary, the patient has been revised because of proximal femoral bone fracture, following inappropriate work with the physiotherapist.Surgery completed successfully.
 
Additional Manufacturer Narrative
Clinical evaluation performed by medacta medical affairs manager: an early revision surgery was performed a few days after the primary total hip arthroplasty due to stem subsidence and a periprosthetic femoral fracture.The reported cause of failure was inappropriate postoperative physiotherapy.The available x-ray images clearly confirm both the stem subsidence and the femoral fracture.In the early postoperative period, following femoral preparation, the bone is typically weakened, which may have contributed to the failure[?]especially in the context of improper rehabilitation.There is no evidence to suggest a defect in the implanted device.Batch review performed on 14-apr-2025: lot 2341030: (b)(4) items manufactured and released on 31-jan-2024 expiration date: 17-jan-2029.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Based on the information available no definitive root cause can be established, although it is likely that the suboptimal rehabilitation contributed to the event because, in the early postoperative period, the bone is typically weakened, which may have contributed to the failure.There is no indication that any potential issue with the device may have caused or contributed to the event, and the device history record review does not indicate any potential manufacturing related issue.
 
Additional Manufacturer Narrative
Visual inspection: the body of the explanted stem is still fully covered with ha, evidence that the stem has been implanted for such a short time.Some signs of minor damage and scratches are present on the neck of the explanted stem, which is likely due to the revision surgery and not relevant to the reported issue.Additional information reported in the follow-up: - date of receipt of the device.- device evaluation.

Brand Name
AMISTEM-P
Common Device Name
AMISTEM P STD. SIZE 4
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key21974578
Report Number3005180920-2025-00361
Device Sequence Number21150832
Product Code LZO
UDI-Device Identifier07630040720038
UDI-Public07630040720038
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K173794
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number01.18.404
Device Lot Number2341030
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/07/2025
Supplement Report FDA Received Date05/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient SexFemale
Patient RaceWhite